Rayleigh-taylor vortices and their stability in magnetized plasmas

Chakrabarti, Nikhil ; Kaw, P. K. (1995) Rayleigh-taylor vortices and their stability in magnetized plasmas Physics of Plasmas, 2 (5). pp. 1460-1465. ISSN 1070-664X

Full text not available from this repository.

Official URL: http://pop.aip.org/resource/1/phpaen/v2/i5/p1460_s...

Related URL: http://dx.doi.org/10.1063/1.871361


Recent experiments and computer simulations have shown that the probability distribution function (PDF) of density and potential fluctuations associated with two-dimensional Rayleigh-Taylor turbulence in collisionless plasmas, may be exhibiting significant non-gaussian features. A possible interpretation of these results is that nonlinearly saturated coherent structures are formed which are however transient, because they are themselves unstable to fine scale secondary instabilities. An analytical investigation has been carried out to investigate some of these effects. The two- dimensional nonlinear equations describing the Rayleigh-Taylor turbulence are analytically solved; a dipole vortex solution has been obtained and its stability to secondary perturbations examined. Results show that there is a significant growth of the secondary perturbation due to ellipticity of the vortex.

Item Type:Article
Source:Copyright of this article belongs to American Institute of Physics.
ID Code:25166
Deposited On:01 Dec 2010 12:00
Last Modified:04 Jun 2011 04:06

Repository Staff Only: item control page